Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Bismarck, ND

March 22, 2009Billings County, Dunn County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Mar 22, 2009, 4:42 PM MDT for Billings County, Dunn County, North Dakota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2009, 4:42 PM MDT (22:42 UTC)
Expired
Mar 22, 2009, 5:11 PM MDT
In force
29 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties Billings County, ND, Dunn County, ND

The radar

The Bismarck radar (KBIS), 183 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
463 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 222242
SVRBIS
NDC007-025-222345-
/O.NEW.KBIS.SV.W.0009.090322T2242Z-090322T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM MDT SUN MAR 22 2009

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA...
  WEST CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 545 PM MDT

* AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTH FAIRFIELD...OR 24 MILES NORTHWEST OF DICKINSON...AND MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF FAIRFIELD BY 450 PM MDT...
  MANNING BY 530 PM MDT...
  KILLDEER BY 540 PM MDT...

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4733 10312 4748 10309 4753 10291 4723 10246
      4697 10326 4711 10338
TIME...MOT...LOC 2242Z 230DEG 24KT 4708 10319

$$

BIRK
1 follow-up statement
000 
WWUS53 KBIS 222311
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT SUN MAR 22 2009

NDC007-025-222320-
/O.CAN.KBIS.SV.W.0009.000000T0000Z-090322T2345Z/
BILLINGS ND-DUNN ND-
511 PM MDT SUN MAR 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DUNN AND
NORTHEASTERN BILLINGS COUNTIES IS CANCELLED...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.


THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A 
SIGNIFICANT THREAT. HOWEVER...PEA SIZE HAIL IS STILL POSSIBLE WITH 
THIS STORM.

LAT...LON 4733 10312 4748 10309 4753 10291 4723 10246
      4697 10326 4711 10338
TIME...MOT...LOC 2310Z 230DEG 24KT 4720 10298

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 3:11 PM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 22, 3:11 PM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT SUN MAR 22 2009

.SHORT TERM...

THE 12 UTC ECMWF HAS FINALLY BEGUN TRENDING TOWARD COOLER SO THAT
THE US 83 CORRIDOR CHANGES OVER TO ALL SNOW BY MID MORNING ON
TUESDAY. THERE IS STILL SOME VARIATION ON AMOUNTS...SO USING
NCEP/HPC SNOW AMOUNTS ENCOMPASSES A CONSERVATIVE APPROACH TO SNOW
AMOUNTS AFTER SUNDAY AND MONDAY THUNDERSTORMS DELIVER A SHOT OF
RAIN WITH SOME THUNDERSTORMS TO ALREADY-FLOODING AREAS OF NORTH
DAKOTA. THERE IS AMPLE INSTABILITY PRESENT WITH THE MASSIVE WARM
CONVEYOR BELT ADVECTING VERY MOIST AIR ALL THE WAY FROM THE GULF
OF MEXICO INTO SOUTHERN CANADA. THEN...THE TROWAL DEVELOPS AS
SURFACE LOW PRESSURE MOVES FROM NORTHEASTERN COLORADO INTO
NORTHERN MINNESOTA AND OCCLUDES.

FOLLOWED THE NCEP/HPC WINTER WEATHER DESK FORECAST SNOW AMOUNTS
WITH THE MAIN BAND OF SNOW STRETCHING FROM BOWMAN AND HETTINGER
INTO THE GARRISON AREA. CANNOT RULE OUT THUNDER SNOW AS ELEVATED
INSTABILITY WRAPS INTO THE COLD SECTOR. THAT WOULD RESULT IN
CONSIDERABLY GREATER SNOW AMOUNTS IN THE HEAVIEST AXIS...BUT IS
VERY DIFFICULT TO FORECAST. SO...WILL RELY ON THE CONSENSUS
AMOUNTS THAT ARE RELATIVELY CONSERVATIVE.

WINDS GET GOING PRETTY SOON INTO THE EVENT...SO WIND DRIVEN RAIN
WILL CHANGE INTO BLOWING SNOW AND CAUSE VISIBILITIES TO DIVE TO
NEAR ZERO IN MODERATE TO HEAVY SNOW BANDS.

CONCERNING HAZARDS...LEFT BISMARCK AND NORTH IN A WATCH DUE TO
UNCERTAINTY WITH CHANGEOVER TO SNOW. WITH THE EVENT NOT FORECAST
TO OCCUR UNTIL TUESDAY MORNING...CAN AFFORD TO PUSH THAT BACK
ANOTHER PERIOD. UPGRADED MOST OF THE REMAINING WATCH TO A BLIZZARD
WARNING WITH THE EXPECTATION THAT THIS MODEL CONSENSUS IS AS GOOD
AS IT CAN GET IN TERMS OF WIND...COLD TEMPERATURES...MOISTURE
AVAILABILITY...AND AGGRESSIVE DYNAMICS. ADDED THE WINTER STORM
WATCH WHERE CHANGEOVER IS EXPECTED TO BE LATER...RESULTING IN LESS
SNOW ACCUMULATION AND LESS DROP IN VISIBILITY...BUT MORE FLOODING
POTENTIAL.

.LONG TERM...WEDNESDAY THROUGH SUNDAY...

OUR SIGNIFICANT WEATHER EVENT FROM EARLIER IN THE WEEK SHOULD BE
WINDING DOWN IF NOT ALL BUT OVER BY WEDNESDAY. MAY HAVE SOME
LINGERING AREAS OF LIGHT SNOW OVER CENTRAL AND EASTERN PORTIONS OF
THE FORECAST AREA DURING THE DAYTIME IN ADDITION TO GUSTY
NORTHWESTERLY WINDS CREATING LIKELY BLOWING AND DRIFTING SNOW.
CYCLONIC FLOW ALOFT INTO FRIDAY WILL ALSO WARRANT MAINTAINING SLIGHT
CHANCES FOR SNOW THURS/THURS NIGHT/FRIDAY. HAVE MAINTAINED LOWERED
DAYTIME AND NIGHTTIME TEMPS DAY 4 THROUGH DAY 7 TO ACCOUNT FOR THE
EXPECTED FRESH SNOW COVER AS WELL AS THE COLDER TEMPS ASSOCIATED
WITH THE LARGE UPPER LEVEL TROUGH/CLOSED LOW DEPICTED ACROSS SOUTH
CENTRAL CANADA/NORTHERN PLAINS. WE MAY SEE A SLIGHT WARM UP TOWARDS
THE WEEKEND...ALTHOUGH GIVEN THE PROGRESSIVE PATTERN DEPICTED THIS
MAY NEED TO BE SCALED BACK.

&&

.AVIATION...

PERIODS OF MVFR-IFR AND LOWER CIGS AND VIS CAN BE EXPECTED TODAY AND
TONIGHT DUE TO RA AND FG...THEN IFR AND LOWER CIGS AND VIS FOR ALL
TAF SITES THROUGHOUT MONDAY AND TUESDAY. A MAJOR SPRING STORM WILL
APPROACH THE NORTHERN PLAINS OVER THE NEXT 24 HOURS...THEN MOVE
THROUGH THE LOCAL REGION MONDAY AFTERNOON THROUGH TUESDAY NIGHT.
AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TODAY AND
THIS EVENING. WIDESPREAD MODERATE TO HEAVY RAIN/SNOW WILL THEN
DEVELOP SOUTH MONDAY DAYTIME AND SPREAD NORTH AND EAST THROUGHOUT
THE DAY...THROUGH MONDAY NIGHT...AND THROUGH MUCH OF TUESDAY.

&&

.HYDROLOGY...

STEADY RAINS OVER OUR SOUTHEASTERN ZONES THIS AFTERNOON
HAS PROMPTED A FLASH FLOOD WARNING FOR LAMOURE AND DICKEY COUNTIES
THROUGH EARLY THIS EVENING. ALL OF CENTRAL AND WESTERN NORTH DAKOTA
WILL REMAIN UNDER AN AREAL FLOOD WARNING WITH SEVERAL RIVER POINT
FLOOD WARNINGS CONTINUING ALONG SPECIFIC RIVERS. PLEASE SEE
BISFLSBIS FOR SPECIFIC INFORMATION ON THE AREAL FLOOD WARNINGS AND
POINT RIVER FLOOD WARNINGS. PLEASE SEE BISRVSBIS FOR INFORMATION ON
HIGH WATER STATEMENTS. FOR ADDITIONAL INFORMATION ON THE FLASH FLOOD
WARNING OVER LAMOURE AND DICKEY COUNTIES PLEASE SEE BISFFWBIS.
INFORMATION IS ALSO AVAILABLE ON OUR WEBSITE 24/7 AT WEATHER.GOV/BIS

A LARGE STORM WILL BRING SIGNIFICANT PRECIPITATION TO WESTERN AND
CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY NIGHT...SEE THE SHORT
TERM DISCUSSION ABOVE. ADDITIONAL FLOODING WILL OCCUR DURING AND
AFTER THE STORM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ002>005-010>013-018>023-025-033>037-042-045>048-050-051.

BLIZZARD WARNING FROM 7 PM CDT /6 PM MDT/ MONDAY TO 7 PM CDT /6
PM MDT/ TUESDAY FOR NDZ003-011-019>021-034-042-045.

BLIZZARD WARNING FROM 7 AM CDT /6 AM MDT/ MONDAY TO 7 PM CDT /6
PM MDT/ TUESDAY FOR NDZ010-018-031>033-040-041-043-044.

WINTER WEATHER ADVISORY FROM 7 AM MONDAY TO 7 PM CDT TUESDAY FOR
NDZ001-002-009-017.

WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR NDZ005-013-023-025-036-037-047-050.

BLIZZARD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING FOR
NDZ004-012-022-035-046.

&&

SCHECK/NH/KS
Hazardous weather outlook, Mar 22, 4:35 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
535 AM CDT SUN MAR 22 2009

NDZ001-002-009-010-017-032-231045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-BILLINGS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-004-011-012-021-022-231045-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MCLEAN-SHERIDAN-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-231045-
ROLETTE-PIERCE-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE
TUESDAY.

FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ031-040-043-231045-
GOLDEN VALLEY-SLOPE-BOWMAN-
435 AM MDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-033-041-044-231045-
DUNN-STARK-HETTINGER-ADAMS-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
AND TONIGHT...WITH SNOW AND BLOWING SNOW AND BLIZZARD CONDITIONS
POSSIBLE MONDAY AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY MORNING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ019-020-034-042-045-231045-
MERCER-OLIVER-MORTON-GRANT-SIOUX-
535 AM CDT SUN MAR 22 2009 /435 AM MDT SUN MAR 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IS IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ035-046-231045-
BURLEIGH-EMMONS-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY...WITH SNOW AND BLOWING SNOW AND BLIZZARD
CONDITIONS POSSIBLE MONDAY NIGHT AND TUESDAY.

A FLOOD WARNING IS IN EFFECT TODAY THROUGH MONDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WARNING IN EFFECT THROUGH MONDAY EVENING.

BLIZZARD WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ023-025-036-037-047-048-050-051-231045-
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
535 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR EARLY SPRING STORM SYSTEM DEVELOPING ACROSS THE ROCKIES...WILL
BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION TODAY
THROUGH MONDAY NIGHT...WITH SNOW AND BLOWING SNOW POSSIBLE MONDAY
AND TUESDAY.

A FLOOD WATCH IS IN EFFECT THIS AFTERNOON THROUGH TUESDAY EVENING.

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Mar 22, 10:46 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CDT SUN MAR 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND GST     LONG LAKE               45.86N 99.21W
03/22/2009  M67 MPH          MCPHERSON          SD   MESONET

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 6:35 PM MDTAreal Flood WarningBISAdams4 hr
Mar 21, 9:13 PM MDTAreal Flood WarningBISAdams, Burleigh, Dunn, Emmons, Grant, Hettinger and 5 more12 hr
Mar 22, 1:57 AM MDTAreal Flood AdvisoryBISDivide, McKenzie, Williams18 days
Mar 22, 2:30 AM MDTAreal Flood AdvisoryBISBottineau, Burleigh, Kidder, McHenry, Pierce, Rolette86 days
Mar 22, 4:05 AM MDTWind AdvisoryBISBottineau, Burke, Burleigh, Dickey, Dunn, Emmons and 17 more16 hr
Mar 22, 8:54 AM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward51 min
Mar 22, 9:22 AM MDTAreal Flood WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more5 days
Mar 22, 9:33 AM MDTSevere Thunderstorm WarningBISEmmons57 min
Mar 22, 9:48 AM MDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Rolette, Ward57 min
Mar 22, 10:35 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan55 min
Mar 22, 10:41 AM MDTSevere Thunderstorm WarningBISBottineau, McHenry64 min
Mar 22, 10:50 AM MDTRiver Flood WarningBISFoster71 hr
Mar 22, 10:50 AM MDTRiver Flood WarningBISStutsman35 days
Mar 22, 10:50 AM MDTRiver Flood WarningBISBurleigh, Morton5 hr
Mar 22, 11:11 AM MDTSevere Thunderstorm WarningBISKidder, LaMoure, Logan, Stutsman19 min
Mar 22, 11:36 AM MDTSevere Thunderstorm WarningBISFoster, LaMoure, Stutsman54 min
Mar 22, 1:29 PM MDTFlash Flood WarningBISDickey, LaMoure6 hr
Mar 22, 3:10 PM MDTFlash Flood WarningBISStutsman6 hr
Mar 22, 3:24 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley66 min
Mar 22, 4:04 PM MDTBlizzard WarningBISAdams, Billings, Bottineau, Bowman, Burleigh, Dunn and 16 more50 hr
Mar 22, 4:04 PM MDTWinter Storm WatchBISFoster, Kidder, Logan, McIntosh, Pierce, Rolette and 2 more23 hr
Mar 22, 4:04 PM MDTWinter Weather AdvisoryBISBurke, Divide, McKenzie, Williams42 hr
Mar 22, 4:16 PM MDTRiver Flood WarningBISBurleigh, Morton4 days

Nearby

Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.